MAUDE Adverse Event Report: BIOMET MICROFIXATION TW DRILL 1.1X50MM 7MMSTOP W/NT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION TW DRILL 1.1X50MM 7MMSTOP W/NT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint cmp (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that the drill fractured during use.No fragments were retained by the patient; there was no patient injury as a result of the malfunction.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in sections b4, b5, e1, e2, e3, g3, g6, h2, h4, and h11.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) - drill.-a visual inspection was conducted on the returned drill.The drill shows signs of attempted use including marking and scratching on the drill body.Further inspection shows that the drill has fractured where the drill base meets the fluted portion of the drill.The drill tip was not returned.The device was reviewed with scanning microscopy.Fracture surface artifacts of ductile dimples suggest the overload failure.Semi-quantitive eds elemental analysis found the material to be consistent with stainless steel alloy.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, d9, g3, g6, h2, h3, h6, and h11.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TW DRILL 1.1X50MM 7MMSTOP W/NT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19925341
Report Number0001032347-2024-00249
Device Sequence Number8083587
Product Code HBE
UDI-Device Identifier00841036013165
UDI-Public(01)00841036013165(10)417169
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7144
Device Lot Number417169
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/11/2024
11/19/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/27/2024
11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown